Your questions and comments about any aspect of your eye health not covered in this website are most welcome. To submit your question or comment, please click here.
Joe from Orland Park, United States of America, asks:
On March 15th 2015 I had surgery for a detached retina which was successful. However, I have been having problems with my cornea. On June 9th 2016, I had a cornea transplant and the procedure was successful. However, I have about 20% cloudy vision and I keep getting abrasions. Doctor says my eye is just not healing properly. Doctor says that this usually happens to patients with diabetes and I do not have diabetes. Why is the eye not healing? Also I might add that through this whole ordeal I have never had any pain.
Dear Joe, thank you for your query. I am sorry to hear about the problems you have had to face with both the retinal detachment and the cornea transplant.
Unfortunately, without examining your eyes, I am not able to tell you why your eye is not healing. What I will say though is that your eye has undergone two major surgical procedures, and so will take time to settle. From your description, it sounds as though your corneal epithelium is not healing properly, although corneal abrasions are normally accompanied by pain.
One suggestion that I have is to take Vitamin C as it can aid in the healing process for the corneal epithelium.
Allen from St George, United States of America, asks:
My wife, Barbara, has: - map-dot-fingerprint corneal dystrophy of both eyes
- posterior vitreous detachment of both eyes
- combined forms of age-related cataract of both eyes
- pseudophakia of both eyes
- posterior capsular opacification (PCO) in right eye
She had cataract surgery on April 28th and May 10th, 2016. Today's date is October 18th, and her vision is more problematic than before surgery. Her corneal map-dot-fingerprint dystrophy disease is worse since. The corneal eruptions are sloughing off and causing the usual scratchiness and discomfort. One or both eyes cloud-up and she has intermittent pain in one or both eyes.
We are using Refresh Advanced, 5% Sodium Chloride Solution and Ophthalmic 5% SCS ointment. Her vision is inconsistent, both for far and near. It seams the map-dot-fingerprint dystrophy disease is worse after cataract surgery, though the Corneal Specialist said that the surgery would have no affect on it.
We do not know what to do!
Dear Allen, thank you for your question. I am truly sorry to hear of your wife's predicament. Recurrent corneal erosion syndrome from corneal map-dot-fingerprint dystrophy (also known as corneal epithelial basement membrane dystrophy) can be difficult to manage. Barbara is already on the correct lubricant and hyperosmotic eye medications.
It may be worthwhile taking oral Vitamin C as well as the oral antibiotics, minocycline or doxycycline, as they may have a stabilizing effect on the corneal epithelium. Phototherapeutic keratectomy (PTK) may be a good option, because this laser technique removes the areas where the epithelium and basement membrane are worst affected, which then allows healthy re-epithelialization of the cornea to occur.
Good luck, and I hope Barbara's eyes settle soon.
Supriya from Kolkata, India, asks:
My right eye is counting fingers at 1 metre and less than N36. May I get any certification?
Dear Supriya, thank you for your question. The answer to your question depends on whether both of your eyes are visually impaired or only your right eye. If only your right eye has poor vision, then you are not considered to be partially sighted. On the other hand, if your right eye is your better eye and only sees counting fingers, then you are almost certainly eligible to be certified as a blind person.
Joann from Nashville, United States of America, asks:
I have uveitis (6 years) and take Lisinopril. I had a bad reaction and want to know if you know of a blood pressure medication I can take. I will be on these long term as my family all have essential hypertension. I have problems urinating, pains in my stomach and blood pressure usually 120/80 with the above medication. Now I have weakness, tingling in hands, tiredness, heaviness in legs and pale stools, all side effects of Lisinopril with Ketorolac. I also use Pred Forte eye drops as well as steroid injections into eyes as needed. Blood pressure off the chart now. Any suggestions would be greatly appreciated, on what blood pressure medication I should be on.
Dear Joann, thank you for your question. Ketorolac is known to reduce the anti-hypertensive effect of lisinopril, which is an ACE-inhibitor. To control your essential hypertension, you may need another class of anti-hypertensive medication, of which there are several. These include diuretics, alpha-blockers, beta-blockers, calcium channel blockers, and angiotensin II receptor antagonists. Your family doctor should be able to advise on the appropriate blood pressure medications for you to be on based on your medical history.
Another possible side effect that you must watch out for when receiving steroid as part of your uveitis treatment, is elevated intraocular pressure resulting in glaucoma. It is therefore important that your eye pressures are measured on a regular basis.
Jo from Birmingham, United States of America, asks:
Shortly before moving to Alabama I lived in Georgia. The MD there said I should have a keratectomy prior to having cataract surgery. Now, here in Alabama the MD here is saying just the opposite. Cataract surgery first then the keratectomy. Please which should be first?
Dear Jo, thank you for your question. With the current advances in laser refractive surgery, such as wavefront technology for photorefractive keratectomy and laser-assisted in situ keratomileusis, my opinion is that you should undergo cataract surgery first. Good luck!
Disclaimer: Replies to your questions are only general in nature, and in no way are to be considered as replacement for a proper ophthalmology consultation and examination. If you require a more specific evaluation, please consult your ophthalmologist for a full eye examination.
SEARCH THIS SITE
BEST TOP-RATED NUTRIENTS FOR GLAUCOMA